Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

jibsjabs

Members
  • Content Count

    1
  • Joined

  • Last visited

Community Reputation

0 Neutral

About jibsjabs

  • Rank
    Newbie

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Hello! I'm new here, but have been lurking for a few months. I can't seem to find other cases similar to mine here, so I thought I might see if anyone has any insight -- and start a conversation about unexpected/paradoxical dysautonomic responses to medications (like nitroglycerin). About me: 29 year old, male (BMI 24.5) student in healthcare field (on a medical leave of absence) previous medical history: migraines, episodic depression, vitamin D deficiency Symptoms: (most started or significantly worsened between 1 day - 2 months after a confirmed Influenza A infection in January 2018) - globus sensation / knot or tightness in throat with intermittent chest pain with swallowing - inspiratory pleural chest / left neck / left clavicle ache or tightness (with breathing in deeply) - daily headache with short, unilateral, burst-like migraine sensations - occasional tachycardia and high blood pressure (affected by posture) - dizziness / disorientation / uncoordination, especially just after waking up - slow thinking, impaired organization / executive function, issues word-finding, and enhanced startle sensations - blurred vision (especially with a change in light conditions, fixation depth near-to-far, or after eating) - photophobia (eye pain with bright light) - intermittent anisocoria (pupils different sizes) - migrating arthralgias (joint pain without swelling that seems to move around): L hip, L knee, L ankle, R elbow, both hands and feet - chronic bloating with sharp, migrating abdominal pains (especially after eating) - chronic constipation (with small, thin-calibur stools) and breakthrough urgency/diarrhea with hot flashes - occasional early satiety (feeling extremely full after a small amount of food) - heartburn (intense, day-long with no identifiable inciting food) - bilateral ulnar neuropathy (intermittent numbness/tingling in pinky & ring fingers) with heat-enhanced tremor - frequent thirst and urination - muscle cramps / spasms (especially in my feet when resting horizontal) - intermittent bursts of left / substernal chest pain, especially lying down (pericarditis without pericardial effusion?) - new, firm, non-tender (slowly growing?) bump on my left neck -- consistent with posterior cervical lymph node Medical tests: - Normal / negative blood: Complete Blood Count, Complete Metabolic Panel, Lipid Panel, TSH/T4, Lyme, Syphilis, HIV, stool O&P, Hemoglobin A1C, AM Cortisol, total random metanephrines, anti-TTG/total IgA (Celiac), anti-MOG, anti-NMO. Also normal (edit): ANA, ssA/ssB, ESR, vitamin B12 - Normal / negative CSF (spinal tap): glucose, oligoclonal bands, Immunoglobulins, encephalitis panel (Mayo ENC1) - Normal / negative imaging: brain and cervical MRI with/without contrast - Normal / negative tests: EKG stress tests, EMG of left leg, standard EEG - Abnormal: - barely high CSF protein - stool occult blood - "sluggish pupils" on eye exam - barely high 24h urine metanephrines - tachycardia (rise in pulse >30 bpm) with active standing - echocardiogram: borderline left ventricular hypertrophy - TILT TABLE TEST: - 15-20 bpm rise in heart rate (105-110 peak) with passive tilt after 10 minutes (+10/5 blood pressure) - Sublingual nitroglycerin - heart rate drops to the 40s --> syncope (passed out) within 5 minutes - blood pressure only drops (-10/5) to stay around 130/80 The TTT result is most curious to me. Unfortunately, the cardiologist will not give me his interpretation until AFTER I see an endocrinologist (ugh) -- which, of course, will take at least another month to get an appointment. The rest of my symptoms seem mostly consistent with POTS, but I've never heard of a TTT with nitroglycerin resulting in only a very small change in blood pressure. My understanding is that nitroglycerin leads to veins compressing and increasing the blood returning to the heart, which would naturally make the heart beat slower (since more blood would be pumped with each beat). HOWEVER, nitroglycerin is known to significantly lower blood pressure due to the increased blood being pumped. I am curious if anyone else has experienced a negligible change in BP with a TTT/nitroglycerin. It makes me think that there might an intrinsic vascular problem -- like a connective tissue issue that won't allow the arterioles to relax -- or a problem with the regulatory mechanism in the carotid body or brainstem. For those physician-scientists out there.... As a side note: I was first treated for depression with somatization until my psychiatrist decided I definitely had a medical problem. I tried many serotonin-enhancing psych meds, all of which I was VERY sensitive to. Even tiny doses gave me significant side effects, even though other medications do not affect me strongly. I wonder if serotonin / neuroinflammatory pathways have something to do with my form of POTS/dysautonomia. I originally assumed it was hyper-POTS due to my postural hypertension, but my metanephrines were mostly normal.
×
×
  • Create New...